Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 81, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 29, 2017, 3:33 PM CDT. It took effect at Oct 30, 2017, 3:00 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:33 PM CDT (20:33 UTC)
- In effect from
- Oct 30, 2017, 3:00 AM CDT
- Expired
- Oct 31, 2017, 10:00 AM CDT
- In force
- 31 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
430 WHUS73 KGRB 292033 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT SUN OCT 29 2017 LMZ521-522-541>543-300445- /O.NEW.KGRB.SC.Y.0081.171030T0800Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 333 PM CDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 5 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM MONDAY TO 5 AM CDT TUESDAY. * WINDS...WEST 10 TO 20 KNOTS TONIGHT INCREASING TO 30 KNOTS BY LATE MONDAY MORNING AND AFTERNOON WITH A FEW GUSTS TO 40 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET BY LATE MONDAY MORNING AND AFTERNOON WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
015 WHUS73 KGRB 300208 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CDT SUN OCT 29 2017 LMZ521-522-541>543-301015- /O.CON.KGRB.SC.Y.0081.171030T0800Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 5 AM CDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS TONIGHT INCREASING TO 30 KNOTS BY LATE MONDAY MORNING AND AFTERNOON WITH A FEW GUSTS TO 40 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET BY LATE MONDAY MORNING AND AFTERNOON WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
239 WHUS73 KGRB 300837 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CDT MON OCT 30 2017 LMZ521-522-541>543-301700- /O.CON.KGRB.SC.Y.0081.000000T0000Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 337 AM CDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS INCREASING TO 30 KNOTS LATE MORNING. A FEW GUSTS UP TO 35 KNOTS POSSIBLE THIS AFTERNOON AND EVENING. * WAVES...BUILDING TO 3 TO 5 FEET BY LATE MORNING AND AFTERNOON WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
015 WHUS73 KGRB 301455 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CDT MON OCT 30 2017 LMZ521-522-541>543-302300- /O.CON.KGRB.SC.Y.0081.000000T0000Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 955 AM CDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. A FEW GUSTS UP TO 35 KNOTS POSSIBLE THIS AFTERNOON AND EVENING. * WAVES...BUILDING TO 3 TO 5 FEET BY LATE MORNING AND AFTERNOON WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
854 WHUS73 KGRB 302008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 308 PM CDT MON OCT 30 2017 LMZ521-522-541>543-310415- /O.CON.KGRB.SC.Y.0081.000000T0000Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 308 PM CDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS VEERING NORTHWEST OVERNIGHT. * WAVES...2 TO 4 FEET WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
331 WHUS73 KGRB 310222 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 922 PM CDT MON OCT 30 2017 LMZ521-522-541>543-311000- /O.CON.KGRB.SC.Y.0081.000000T0000Z-171031T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 922 PM CDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS BECOMING WEST 10 TO 20 KNOTS BY TUESDAY MORNING. * WAVES...2 TO 4 FEET WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS73 KGRB 310905 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CDT TUE OCT 31 2017 LMZ521-522-541>543-311500- /O.EXT.KGRB.SC.Y.0081.000000T0000Z-171031T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 405 AM CDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 TO 30 KNOTS BECOMING WEST 10 TO 20 KNOTS BY LATE MORNING. * WAVES...2 TO 4 FEET WITH LOCALLY HIGHER WAVES NEAR DEATH'S DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
896 WHUS73 KGRB 311455 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CDT TUE OCT 31 2017 LMZ521-522-541>543-311600- /O.EXP.KGRB.SC.Y.0081.000000T0000Z-171031T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 955 AM CDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... WINDS AND WAVES CONTINUE TO DIMINISH THIS MORNING, THEREFORE, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER, A FEW GUSTS BETWEEN 20 AND 25 KNOTS WILL STILL BE POSSIBLE THROUGH AROUND NOON. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 2:21 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 29, 2:21 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 221 PM CDT Sun Oct 29 2017 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 216 PM CDT Sun Oct 29 2017 Seasonable temperatures and a few rounds of light precipitation are expected for the next week. A very energetic large scale pattern typical of late autumn or early winter will continue throughout the period. The dominant upper level feature will be a strong positive upper height anomaly initially just off the West Coast. It will shift westward to near the Aleutians by late in the week, then remain in place through next weekend. The position and amplitude of the eastern Pacific ridge will strongly influence the downstream flow across North America. The retrogression of the eastern Pacific ridge will allow the upper trough currently near 80W to temporarily reform back near 95W by mid-week, before it takes a more substantial jump westward to near the West Coast by next weekend. Once it gets to the West Coast, a broad west-southwest flow will develop across the mid-section of the country. The period will begin with temperatures a little below normal, then readings will rebound to near or a little above normal as the upper trough shifts west and southwest flow eventually develops. But it's still probably going to feel cool to most people after the recent prolonged stretch of warm weather. Shortwaves and cyclones moving through the large scale pattern will bring numerous opportunities for precipitation. Moisture is likely to be limited for most of the forecast period. Normal precipitation for a week at this time of year is a little over 1/2 inch, and the best guess is that most locations will end up close to that. && .SHORT TERM...Tonight and Monday Issued at 216 PM CDT Sun Oct 29 2017 Clouds were on the increase across the area this afternoon. Temperatures were in the middle 30s to around 40 north, and in the lower to middle 40s south. An upper level disturbance and associated cold front will move across the area this afternoon. Models a little slower with the arrival of the precipitation based on the latest HRRR model. Have back off on precipitation chances across the far east early this evening, then ramp them up by late evening. Latest HRRR model depicts more widespread precipitation developing later this evening across eastern Wisconsin. It is possible that portions of central Wisconsin could remain dry through the night. Also, latest model guidance indicated boundary layer temperatures will be a tad bit warmer than previous thought. This would remain more rain across east-central Wisconsin, thus do not expect to see any snow across the Fox Valley/lakeshore region. There will be a more rain/snow mix across central into far northeast Wisconsin. Across the far north, think most of precipitation will be in the form with a small chance of rain. Used a non-diurnal curve with temperatures not falling off to much this evening, then dropping overnight behind the passage of the cold front. Blustery conditions will develop across the area late tonight or on Monday morning, with windy conditions expected throughout much of the day. Gusts to around 35 mph are possible across central and northeast Wisconsin. Precipitation chances will be on the increase during the day Monday with lake effect snow showers likely across the far north during the afternoon with small chances of rain/snow over the remainder of the north. Across central and east-central Wisconsin, precipitation will be in the form of rain. Did not stray far from previous forecast for highs on Monday. .LONG TERM...Monday Night Through Sunday Issued at 216 PM CDT Sun Oct 29 2017 Lake-effect snow showers are likely in the Lake Superior snowbelt Monday night. Most of the guidance suggests winds across the western part of the lake will shift to the NNE behind a cold front dropping south through the area during the evening. Winds should back NW during the night, but there is some disagreement among the guidance on what happens after that. Most of the models keep backing the winds, to W by some point Tuesday morning. That would result in a limited duration of the favorable trajectories for Vilas county. A few of the hi-res models (Canadian, the hi-res WRFs) hold onto favorable trajectories a little longer, but even on these models the period with a favorable trajectory is limited. But trajectory isn't the only limiting factor. Large scale subsidence is also likely to be setting up over the region as a shortwave departs the region. These factors suggest maintaining the course of previous forecasts which means keeping high PoPs for snow showers, but having only light accumulations. After a lull in the precipitation chances once the lake-effect ends, another cyclone will track eastward across southern Canada Wednesday into Thursday. The GFS looked too aggressive with the coverage/amount of precipitation it generated. Preferred to keep the higher PoPs and QPF across the north, where it's more likely the lift will result in saturation. That fits well with the new ECWWF. Precipitation type could again be an issue, so stuck with mainly a mix/snow across the north and rain south. The potential for a more substantial precipitation event looms toward the end of the period as southwest upper flow develops next weekend. But models still differ on the details of the pattern, so we'll need to wait until closer to the event for the specifics to become apparent. Given the changeable pattern and model differences, few changes were made to the standard forecast initialization grids. && .AVIATION...for 18Z TAF Issuance Issued at 1139 AM CDT Sun Oct 29 2017 Unsettled pattern at times beginning late this afternoon and continuing into Tuesday, especially across northern Wisconsin. An upper level disturbance was approaching from the northwest early this afternoon. This feature will bring a mix of rain and snow to the area tonight. Mainly snow is expected across the north and mainly rain over east-central Wisconsin with a mix of rain and snow elsewhere. There will be a break in the precipitation across much of the area except over the far north late tonight into Monday morning. Precipitation chances will gradually increase and spread southward during the day Monday as northerly flow gets established. Lake effect snow showers across the north, with a mix of rain/snow showers central into far northeast Wisconsin with mainly rain showers across the Fox Valley/lakeshore region. CIGS expected to fall into the MVFR/IFR category later this evening into early Monday morning, and then continue into Monday evening. Gusty west winds to 30 knots are possible across central and east-central Wisconsin with winds a tad bit lower across the north. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Eckberg
Hazardous weather outlook, Oct 29, 1:59 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 159 PM CDT Sun Oct 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 159 PM CDT Sun Oct 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Light snow accumulations tonight could result in slippery spots on roadways across northern Wisconsin. .DAYS TWO THROUGH SEVEN...Monday through Sunday An inch or two of snow is possible in the Lake Superior snowbelt of north-central Wisconsin late Monday afternoon into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-301900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 159 PM CDT Sun Oct 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous to small craft are expected on Monday into Tuesday morning, and could occur again Wednesday night into Thursday night and again at times next weekend. Eckberg/Skowronski
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.